Neurology Expert Forum
Head Tremors and Stuttering
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Head Tremors and Stuttering

I am a 25 year old female. About two wks ago I began having head tremors (lasting 5 to 15 seconds for each episode). Initially I would have a couple tremors a day, however, they have increased to one or two an hr. The tremors come on generally when I walk or am talking to someone. I also have developed a stutter about a wk ago, which intensifies as I am more tired. (I have been more tired lately.) About 1.5 yrs ago, I was diagnosed with B12 anemia & that is when I first noticed these tremors/stuttering. I am on monthly B12 injections & these tremors/stuttering had stopped. I have had abnormal vaginal bleeding for about three months now. Last month I bled for 3 wks of the 4 wks, however, this month it has only been 2 wks of the 4 wks. I donated blood a wk before these tremors re-appeared, as such, I thought between the blood donation & the abnormal bleeding, that I was anemic again. I saw the dr and they said my B12 levels were fine. I am concerned that there may be a serious neurological problem. I am already on Toprol to assist in reducing the number of migraines I get, so the doctor will not prescribe me a higher dose (my blood pressure is low 112/70). My migraines have intensified over that past couple months, which may be attributable to my dr switching my birth control pills. However, I get other headaches that originate from my neck all the way to my forehead (however, I believe this is attributable to a weak back/neck). I typically have a headache everyday & take 6 to 9 advil a day. Lastly, there are many times (esp in the am) that my head feels tight. Please help
Related Discussions
  • New Symptom Is This Neurological? (9 replies):
    Hi Guys, I have a new symptom that has become quite not...[more]
  • Tremors (5 replies):
    I'm trying to figure out my tremors. I have spaticity i...[more]
  • tremors (12 replies):
    I know there are several types of tremors but I haven't ...[more]
  • tremers (12 replies):
    does anyone get tremers? Mine are getting worse. what ca...[more]
  • Tremors (15 replies):
    Hello everyone!! I've been having ms like symptoms for s...[more]
Avatar_n_tn
The tremor you describe is similar to what is called essential tremor - this is a benign tremor that is usually runs in families (ask if any family members had it)
It can get worse over a long period of time, and is usually controllable with medications. It may get worse during periods of stress. As anemia puts the body under stress this may be why it is worse - I do not think it is directly linked with the anemia
As you are young, you should see a neurologist to confirm this, as there are other rarer forms of tremor that present in young people that can be checked out with some blood tests, for example, copper levels for Wilson's disease. It sounds like you also have chronic daily headache exacerbated by excess use of advil (this will make the headaches worse andharder to control) - time to consult a headache specialist

Good luck
8 Comments
Blank
Avatar_n_tn
I was just wondering what the head tremors feel like and if you ever feel like you are going to pass out or dizzy? I had a weird feeling today that felt funny like a shaking in my head then I got weak at the knees.
Blank
Avatar_n_tn
No, I don't feel dizzy or weak in the knees.  The tremors usually occur when I am walking or moving my head.  I have experienced tremors (violent shaking)in my right arm and slight tremors in my left arm (can notice when I hold a piece of paper).  Hope you find a solution to your tremors, as I do mine.
Blank
Avatar_n_tn
Hi Daisy

Have you checked the side effects of your medications? Tremors can be a side effect.
Blank
Avatar_n_tn
Hi Daisy

Have you checked the side effects of your medications? Tremors can be a side effect.
Blank
Avatar_n_tn
The doctor was mighty surprised when I told her about the tremors b/c she said that my Toprol medication typically reduces tremors.  I find that my doctor tends not to be very helpful, so I was hoping to get some good advice here, so I can be more active during my appointment at the end of the month.  Thanks for the suggestion.  I appreciate it!
Blank
Avatar_n_tn
daisy,
I am 38 and have dealt with Essential tremor since I was in the 6th grade. At first I didn't know what it was. As I got older I tried to self medicate with alcohol. I tell everyone i can do not take that route. When you come down from an alcohol high the tremors are even worse!!!
I have a head tremor. I finally found a great neurologist and we tried many diff meds. We ended up with Topomax (topamax), 200mg twice a day. It has been great. I have been on it for almost 2 years now but it does have it's draw backs.
After about a year i realized that I was no longer sweating. Because of this I have to be careful on hot days as i can overheat very easily.  It is something I can live with...I just have to be careful.
the worst side effect is memory problems.  Before i could read something and remember it with no problem.  Now I find that i have to read things several times before i can retain it.
I have taken my med in the morning and 5 mins later wondered if i have taken it.  Short term memory is horible.
But the tremor control has been great. It has really helped my self confidence.
Good luck and hang in there.
Doug
Blank
Avatar_n_tn
After taking 3 doses of Ultram my 15 yr old daughter now has tremors. These began has head tremors and are now are full blown body tremors every few minutes lasting almost a minute each eposide.  It's now been 5 days since her last dose of the Ultram and her "doctors" say its a side effect of the medication - can this be true can a medication last this long in her system? I have read that the half life is 6.5 hours yet we are into day 5 and the tremors have gotten worse, spreading to her entire body. Any suggestions on what we can do to help get rid of these? A CT scan taken to today was "clear" (thankgoodness).
Blank
Avatar_n_tn
A related discussion, topamax was started.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank